Thunderstorm Wind, Nye
- When
- July 31, 5:03 PM PST to 5:04 PM PST
- Where
- Nye County, 2 mi SW of Tonopah Arpt to 1 mi NE of Tonopah Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.050, -117.106
A thunderstorm produced a wind gust to 59 mph at the Tonopah Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a wind gust to 59 mph at the Tonopah Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 31, 2:27 PM PST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 327 PM PDT TUE JUL 31 2012 .SYNOPSIS...MONSOON MOISTURE HAS PUSHED INTO CENTRAL AND EASTERN NEVADA PRODUCING ISOLATED THUNDERSTORMS...WHILE NORTHERN NEVADA REMAINS HOT AND DRY. CENTRAL AND EASTERN NEVADA WILL DRY OUT BY THURSDAY. MONSOON MOISTURE WILL RETURN TO MOST OF THE GREAT BASIN THIS WEEKEND BRINGING MORE SHOWERS AND THUNDERSTORMS. && .SHORT TERM...TONIGHT THROUGH THURSDAY. AN INVERTED TROUGH PUSHING NORTHEAST IN CENTRAL NEVADA HAS BROUGHT MONSOON MOISTURE INTO THE REGION PRODUCING ISOLATED THUNDERSTORMS OVER NORTHERN NYE...WHITE PINE AND EASTERN ELKO COUNTIES. THESE STORMS ARE FUELED BY DEWPOINTS IN THE UPPER 40S AND LOW 50S AND LI'S NEAR -2. OVERNIGHT A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST MAINLY IN WHITE PINE COUNTY AS LI'S WILL REMAIN NEAR -1. ON WEDNESDAY CENTRAL NEVADA BEGINS TO DRY OUT AS THE MONSOON MOISTURE PUSHES EAST AND HIGH PRESSURE BUILDS IN FROM SOUTHERN CALIFORNIA. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO SUPPORT VERY ISOLATED THUNDERSTORMS OVER SOUTHEASTERN PORTIONS OF WHITE PINE COUNTY AND NORTHEASTERN NYE COUNTY. THURSDAY WILL FEATURE HOT AND DRY CONDITIONS ACROSS THE ENTIRE CWA AS WESTERLY FLOW DOMINATES THE AREA AS A LOW PRESSURE IN BRITISH COLUMBIA FLATTENS THE RIDGE OVER THE GREAT BASIN. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. THE SYNOPTIC PATTERN FEATURES A BROAD RIDGE FROM THE LOWER MISSISSIPPI VALLEY TO CALIFORNIA AND A POSITIVE TILTED TROF OVER THE PACIFIC NORTHWEST. THE GFS AND HIGH RESOLUTION EC ARE IN GOOD AGREEMENT WITH THE MASS FIELDS THROUGH F144 OR MONDAY 12Z. GFS BRINGS MID LEVEL MOISTURE OVER NORTHERN NYE COUNTY FRIDAY AFTERNOON...ADVECTING MOISTURE NORTHWARD AS THE WEEKEND UNFOLDS. THE PWS WILL SURGE TO .85 OF AN INCH OVER PORTIONS OF ELKO COUNTY. BUMPED UP POPS OVER SATURDAY AND SUNDAY AFTERNOON. DAYS 3 THRU 8...THE GFS KEEPS THE POSITIVE HEIGHT ANOMALIES OUT OF THE LKN CWA...EXPECTING NEAR NORMAL HIGHS...WITH AFTERNOON HIGHS IN THE 90S. && .AVIATION....VFR CONDITIONS WILL CONTINUE THROUGH THE ENSUING 24 HOUR PERIOD. THUNDERSTORMS HAVE ALREADY DEVELOPED TODAY OVER PORTIONS OF NORTHERN NYE AND WHITE PINE COUNTIES AND WILL CONTINUE INTO THE EVENING. BEST CHANCE OF THUNDERSTORMS MATERIALIZING NEAR A TAF SITE WILL BE AT KELY...PUT CBS WITH VCTS IN TAF. && .FIRE WEATHER...HOT AND DRY CONDITIONS WILL CONTINUE OVER MOST OF THE NORTHERN FIRE ZONES...WHILE FIRE ZONES IN CENTRAL AND EASTERN NEVADA ARE EXPERIENCING A PUSH OF MONSOON MOISTURE WITH SHOWERS AND THUNDERSTORMS WHICH WILL CONTINUE OVERNIGHT. ON WEDNESDAY ISOLATED WET THUNDERSTORMS WILL FORM IN SOUTHEAST PORTIONS OF FIRE ZONES 455 AND 457. THURSDAY WILL FEATURE HOT AND DRY CONDITIONS FOR ALL FIRE ZONES...ALTHOUGH THE NORTHERN FIRE ZONES WILL SEE BREEZY CONDITIONS WITH WINDS GUSTS UP TO 25 MPH...BUT SHOULD STAY BELOW CRITICAL FIRE WEATHER CRITERIA. ANOTHER SURGE OF MONSOON MOISTURE WITH SHOWERS AND THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA SATURDAY AND SUNDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/97/97/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 306 PM PDT TUE JUL 31 2012 NVZ035-041-312230- NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV- 306 PM PDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN NYE AND SOUTHERN WHITE PINE COUNTIES UNTIL 330 PM PDT... AT 306 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF LUND...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...PEA SIZED HAIL AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LUND...PRESTON...AND STATE ROUTE 318 NEAR LUND. && LAT...LON 3897 11513 3897 11463 3869 11457 3867 11507 TIME...MOT...LOC 2205Z 170DEG 10KT 3886 11488 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 403 PM PDT TUE JUL 31 2012 NVZ040-041-312330- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV- 403 PM PDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 430 PM PDT... AT 357 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 29 MILES EAST OF MANHATTAN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL NYE COUNTY... RURAL NORTHERN NYE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3881 11648 3859 11616 3835 11651 3847 11668 TIME...MOT...LOC 2302Z 225DEG 20KT 3848 11651 PJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 411 PM PDT TUE JUL 31 2012 NVZ040-041-010000- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV- 411 PM PDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 500 PM PDT... AT 407 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF MANHATTAN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL NYE COUNTY... RURAL NORTHERN NYE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3892 11692 3869 11649 3838 11695 3851 11711 TIME...MOT...LOC 2311Z 225DEG 20KT 3851 11694 PJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 425 PM PDT TUE JUL 31 2012 NVZ035-041-010015- NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV- 425 PM PDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHERN WHITE PINE COUNTIES UNTIL 515 PM PDT... AT 421 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF PRESTON. THIS STORM WAS NEARLY STATIONARY TRACKING SLOWLY SOUTH AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...PEA SIZED HAIL AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...US HIGHWAY 6 SOUTHWEST OF ELY AND STATE ROUTE 379 SOUTH OF DUCKWATER. && LAT...LON 3895 11554 3897 11517 3864 11518 3863 11552 TIME...MOT...LOC 2324Z 001DEG 2KT 3887 11533 RLC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
509 PM PDT TUE JUL 31 2012
NVZ040-041-010100-
NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-
509 PM PDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 600 PM
PDT...
AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 31 MILES EAST OF TONOPAH...MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...PEA SIZED HAIL AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...US HIGHWAY 6 BETWEEN
TONOPAH AND WARM SPRINGS.
&&
LAT...LON 3850 11702 3832 11645 3803 11652 3803 11659
3806 11700
TIME...MOT...LOC 0008Z 344DEG 6KT 3814 11667
RLCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 533 PM PDT TUE JUL 31 2012 NVZ041-010115- NORTHEASTERN NYE COUNTY NV- 533 PM PDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE COUNTY UNTIL 615 PM PDT... AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BLUE EAGLE RANCH...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...PEA SIZED HAIL AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUE EAGLE RANCH. && LAT...LON 3838 11528 3840 11561 3868 11554 3870 11532 TIME...MOT...LOC 0032Z 008DEG 8KT 3861 11543 RLC
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390323.